I just have question about my child:
He known to had WPW at age of 5 , and last year he undergone successful radio frequency ablation operation ,
but after the operation the dr said something about "JET" and he must take drugs after the operation for at least 6 months ,
now he is 7 year old taking flaccanid and "atenolol 50mg" daily for the last 9 months ...
I have these questions:
what is JET?
how long time should he continue taking the drugs?
if there any side effects for these drugs?
the last question and the important one : he has a small testeses and short penis , is this related to drugs especially atenolol? will this affect his puberty? to remind you he is now 7 year old.
Hello and welcome to our site. Unfortunately, I have never heard of JET so my advice would be for you to go onto the "EXPERT PEDIATRIC HEART" Forum where pediatric cardiologists from CHOP will answer your question. As far as I am aware there is nothing written about heart drugs causing problems with the growth of the genitals in young boys. There is a syndrome called 'noonans syndrome' which those symptoms do appear however. Speak to your doctor about this. They will test his testosterone levels and see if they are in the normal range. take care
I have had WPW all my life, first diagnosed at the age of 15, I am currently on Tenormin(Atenenol) 50mg 1 a day. I have been on this dose for the past 20 years and have had no side effects from the medication.
JET or junctional ectopic tachycardia (JET) is a rare tachycardia caused by increased automaticity of the AV node itself initiating frequent heart beats. On the ECG, junctional tachycardia often presents with abnormal morphology P-waves that may fall anywhere in relation to a regular, narrow QRS complex. It is often due to drug toxicity.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.